Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 6, 2015, 4:18 AM CDT for Burleson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2015, 4:18 AM CDT (09:18 UTC)
- Expired
- May 6, 2015, 5:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
984
WFUS54 KHGX 060918
TORHGX
TXC051-061000-
/O.NEW.KHGX.TO.W.0012.150506T0918Z-150506T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL BURLESON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 500 AM CDT
* AT 417 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
10 MILES SOUTH OF CALDWELL...AND MOVING EAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...SNOOK...DEANVILLE AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3034 9675 3044 9676 3050 9648 3034 9649
3032 9661
TIME...MOT...LOC 0917Z 268DEG 15KT 3038 9672
$$
LW1 follow-up statement
905
WWUS54 KHGX 060935
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 AM CDT WED MAY 6 2015
TXC051-061000-
/O.CON.KHGX.TO.W.0012.000000T0000Z-150506T1000Z/
BURLESON TX-
435 AM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTH
CENTRAL BURLESON COUNTY...
AT 433 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES WEST
OF SOMERVILLE...OR 11 MILES SOUTH OF CALDWELL...MOVING EAST AT 15
MPH. THIS STORM MAY PRODUCE QUARTER SIZED HAIL AND WIND GUSTS AROUND
60 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...SNOOK...DEANVILLE AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3034 9675 3044 9676 3050 9648 3034 9649
3032 9661
TIME...MOT...LOC 0933Z 268DEG 15KT 3037 9666
$$
LWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 3:24 AM CDT, 54 minutes earlier.
Area forecast discussion, May 6, 3:24 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
324 AM CDT WED MAY 6 2015
.DISCUSSION...
SCT SHWRS ARE OCCURRING MAINLY ACROSS NW AREAS EARLY THIS
MORNING. AN ISOLATED SLOW MOVING STRONG/SEVERE TSTM IS
APPROACHING BURLESON COUNTY FROM THE WEST...SO WE ARE WATCHING
TRENDS CLOSELY WITH THAT CELL. CONSENSUS FROM MESOSCALE MODEL
GUIDANCE IS THAT WE WILL SEE SCT ACTIVITY ACROSS THE NW HALF OF
THE AREA TODAY AND ISOLATED CONVECTIVE ACTIVITY ACROSS THE SE HALF
OF THE AREA. WILL LIKELY MENTION THE POSSIBILITY OF SOME LOCALLY
HEAVY RAINFALL ACROSS THE NW AREAS...ALTHOUGH THE PRECIP COVERAGE
DOES NOT APPEAR HIGH.
THE GENERAL PATTERN OF CHC POPS FOR NW AREAS AND SLIGHT CHC POPS
FOR SE AREAS OF SE TX WILL CONTINUE THE NEXT FEW DAYS BASED ON
THE TRAJECTORY OF THE UPPER LEVEL DISTURBANCES MOVING FROM THE SW
TO THE NE WITH HE MID/UPPER LEVEL FLOW. WE WILL SEE A GRADUAL
WARMUP LATE THIS WEEK AND INTO THE WEEKEND. BY LATE IN THE
WEEKEND...THE MID/UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE SW
U.S. LOW EJECTS ACROSS THE CENTRAL PLAINS. THIS SHOULD ALLOW FOR
THE POSSIBILITY OF ORGANIZED CONVECTION TO MAKE IT DEEPER INTO SE
TEXAS. BY MONDAY NIGHT...A WEAK COLD FRONT IS LIKELY TO EDGE INTO
THE AREA AND PROVIDE A FOCUS FOR SHOWERS AND TSTMS. WE SHOULD SEE
SOME COOLING FROM THIS FEATURE AND A DECENT CHC OF RAIN EARLY NEXT
WEEK. 33
&&
.MARINE...
MODERATE SOUTHEAST WINDS AND ELEVATED SEAS WILL LIKELY PERSIST THROUGH
THE END OF THE WEEK AND INTO THE WEEKEND. THIS CONTINUOUS FLOW WILL
LIKELY REQUIRE PERIODS OF CAUTION FLAGS OR ADVISORIES ACROSS THE
COASTAL WATERS. ELEVATED TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL
CONTINUE THE NEXT SEVERAL DAYS WITH A PERSISTENT MODERATE TO
STRONG SE FLOW. TIDE LEVELS SHOULD REMAIN BELOW COASTAL FLOODING
LEVELS. RIP CURRENTS WILL REMAIN A POSSIBILITY THIS WEEK. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 71 85 71 85 / 30 20 30 20 30
HOUSTON (IAH) 83 72 86 72 86 / 20 10 20 10 20
GALVESTON (GLS) 81 74 81 75 82 / 20 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...33Hazardous weather outlook, May 5, 11:42 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1142 PM CDT TUE MAY 5 2015 TXZ163-164-177>179-199-200-212>214-226-227-235>238-070445- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-JACKSON- LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- WALLER-WHARTON- 1142 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT. THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY THE WESTERN HALF OF THE REGION ON WEDNESDAY. A FEW OF THE STORMS WEST OF A MADISONVILLE TO TO BELLVILLE TO COLUMBUS LINE COULD BECOME STRONG WITH LARGE HAIL AND DAMAGING WINDS ON WEDNESDAY AFTERNOON. ANOTHER STRONG DISTURBANCE WILL APPROACH SOUTHEAST TEXAS SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL TRIGGER ANOTHER EPISODE OF STRONG THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ176-195>198-210-211-070445- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WASHINGTON- 1142 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT STORMS MAY MOVE INTO THE AREA FROM THE WEST BRINGING LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY THE WESTERN HALF OF THE REGION ON WEDNESDAY. A FEW OF THE STORMS WEST OF A MADISONVILLE TO TO BELLVILLE TO COLUMBUS LINE COULD BECOME STRONG WITH LARGE HAIL AND DAMAGING WINDS ON WEDNESDAY AFTERNOON. ANOTHER STRONG DISTURBANCE WILL APPROACH SOUTHEAST TEXAS SUNDAY NIGHT AND MONDAY. THIS FEATURE WILL TRIGGER ANOTHER EPISODE OF STRONG THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-070445- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1142 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT STRONG SOUTHEAST WINDS WILL CONTINUE FOR MUCH OF THE NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 3 AM WEDNESDAY MORNING FOR THE BAYS AND ADJACENT COASTAL WATERS. THE STRONG WINDS HAVE ALSO PRODUCED TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL AND DANGEROUS RIP CURRENTS ALONG THE GALVESTON BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG ONSHORE WINDS WILL PREVAIL FOR MUCH OF THE WEEK. TIDES WILL LIKELY REMAIN ELEVATED AND RIP CURRENTS COULD ALSO PERSIST FOR MUCH OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 6, 3:49 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 AM CDT WED MAY 6 2015
TXZ195-197-060930-
BURLESON TX-WASHINGTON TX-
349 AM CDT WED MAY 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURLESON AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 430 AM CDT...
AT 346 AM CDT...DOPPLER RADAR WAS TRACKING A WEAKENING SEVERE
THUNDERSTORM NEAR DIME BOX...OR 13 MILES SOUTH OF CALDWELL...MOVING
EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF 1 TO 3
INCHES POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...LAKE SOMERVILLE DAM...DEANVILLE...QUARRY AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3044 9685 3044 9645 3019 9650 3024 9673
3025 9672 3025 9669 3029 9666 3030 9664
3030 9667 3032 9669 3032 9674 3039 9679
3039 9680 3043 9685
TIME...MOT...LOC 0846Z 277DEG 20KT 3035 9678
LWThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:57 AM CDT | River Flood Warning | HGX | Burleson, Lee | 4 days |
| May 6, 3:49 AM CDT | Special Weather Statement | HGX | Burleson | 41 min |
| May 6, 4:52 AM CDT | Tornado Warning | HGX | Burleson, Washington | 23 min |
| May 6, 5:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Waller, Washington | 27 min |
| May 6, 5:28 AM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 2 hr |
| May 6, 6:21 AM CDT | Flash Flood Warning | HGX | Burleson | 114 min |
| May 6, 7:07 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Washington | 83 min |
| May 6, 7:57 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Waller, Washington | 2 hr |
| May 6, 8:33 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Washington | 117 min |
| May 6, 8:51 AM CDT | Areal Flood Advisory | HGX | Austin, Waller, Washington | 114 min |
| May 6, 9:03 AM CDT | River Flood Warning | HGX | Burleson, Washington | 32 hr |
| May 6, 10:37 AM CDT | Flash Flood Warning | HGX | Waller | 113 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.